Alert archive / Illinois / River Flood Warnings in 2025

River Flood Warning 68, NWS St. Louis, MO

July 30, 2025Pike County, Illinois; Ralls County, Missouri

NWS St. Louis, MO issued this river flood warning at Jul 30, 2025, 11:50 AM CDT for Pike County, Illinois; Ralls County, Missouri. It took effect at Aug 1, 2025, 7:51 AM CDT. It was in force for 19 days.

The area

The outline as issued.

The facts

Issued
Jul 30, 2025, 11:50 AM CDT (16:50 UTC)
In effect from
Aug 1, 2025, 7:51 AM CDT
Expired
Aug 20, 2025, 11:50 AM CDT
In force
19 days
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Pike County, IL, Ralls County, MO

The radar

The St Louis radar (KLSX), 112 km from the middle of the area, began a volume at 16:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mississippi River at Saverton Lock and Dam 22 (SVRM7).

Action stage
14 ft
Minor stage
16 ft
Moderate stage
20 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 393810091145601, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

722 
WGUS43 KLSX 301650
FLWLSX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
1150 AM CDT Wed Jul 30 2025

...The National Weather Service in St Louis has issued a Flood 
Warning for the following rivers in Missouri...Illinois...

  Mississippi River at Hannibal.

  Mississippi River at Saverton.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

This product, along with additional weather and stream information, 
is available at https://water.noaa.gov/wfo/lsx

&&

ILC149-MOC127-010500-
/O.NEW.KLSX.FL.W.0067.250801T1048Z-000000T0000Z/
/HNNM7.1.ER.250801T1048Z.250804T1800Z.000000T0000Z.NO/
1150 AM CDT Wed Jul 30 2025

...FLOOD WARNING IN EFFECT FROM LATE THURSDAY NIGHT UNTIL FURTHER 
NOTICE...

* WHAT...Minor flooding is forecast.

* WHERE...Mississippi River at Hannibal.

* WHEN...From late Thursday night until further notice.

* IMPACTS...At 19.0 feet, The Corps of Engineers begins flood fight 
  procedures.  At this level, preparations are made to install two 
  flood gates at Hill Street and Center Street if the forecast 
  exceeds 20.5 feet.

* ADDITIONAL DETAILS...
  - At 11:15 AM CDT Wednesday the stage was 16.1 feet.
  - Forecast...The river is expected to rise to a crest of 18.9
    feet early Monday afternoon. It will then rise to 18.9 feet
    early Monday afternoon. Additional rises are possible
    thereafter.
  - Flood stage is 17.0 feet.



&&


                   Fld   Observed  Forecasts (7:00 am)
Location           Stg    Stage    Thu   Fri   Sat   Sun   Mon

Mississippi River
  Hannibal         17.0    16.1    15.8  17.1  18.5  18.7  18.9



&&

LAT...LON 3983 9148 3983 9135 3974 9121 3967 9132
      3969 9134 3968 9139 3971 9136


$$

ILC149-MOC173-010500-
/O.NEW.KLSX.FL.W.0068.250801T1251Z-000000T0000Z/
/SVRM7.1.ER.250801T1251Z.250804T1800Z.000000T0000Z.NO/
1150 AM CDT Wed Jul 30 2025

...FLOOD WARNING IN EFFECT FROM FRIDAY MORNING UNTIL FURTHER 
NOTICE...

* WHAT...Minor flooding is forecast.

* WHERE...Mississippi River at Saverton.

* WHEN...From Friday morning until further notice.

* ADDITIONAL DETAILS...
  - At 6:00 AM CDT Wednesday the stage was 14.7 feet.
  - Forecast...The river is expected to rise above flood stage
    Friday morning and continue rising to a crest of 18.5 feet
    early Monday afternoon.
  - Flood stage is 16.0 feet.



&&


                   Fld   Observed  Forecasts (7:00 am)
Location           Stg    Stage    Thu   Fri   Sat   Sun   Mon

Mississippi River
  Saverton         16.0    14.7    14.2  15.9  18.0  18.2  18.4



&&

LAT...LON 3967 9132 3974 9121 3970 9114 3953 9099
      3946 9110 3960 9122


$$

Walsh
1 follow-up statement
874 
WGUS83 KLSX 310346
FLSLSX

Flood Statement
National Weather Service St Louis MO
1046 PM CDT Wed Jul 30 2025

...The Flood Warning is cancelled for the following locations on the 
Mississippi River..

  Mississippi River at Hannibal.

  Mississippi River at Saverton.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.

ILC149-MOC127-310500-
/O.CAN.KLSX.FL.W.0067.250801T1048Z-250731T0346Z/
/HNNM7.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1046 PM CDT Wed Jul 30 2025

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Mississippi River at Hannibal.

* ADDITIONAL DETAILS...
  - At 10:15 PM CDT Wednesday the stage was 16.1 feet.
  - Forecast...The river is expected to rise to a crest of 16.8
    feet Friday morning.



&&


                   Fld   Observed  Forecasts (7:00 am)
Location           Stg    Stage    Fri   Sat   Sun   Mon   Tue

Mississippi River
  Hannibal         17.0    16.1    16.8  16.8  16.8  16.7  16.5



&&

LAT...LON 3983 9148 3983 9135 3974 9121 3967 9132
      3969 9134 3968 9139 3971 9136


$$

ILC149-MOC173-310500-
/O.CAN.KLSX.FL.W.0068.250801T1251Z-250731T0346Z/
/SVRM7.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1046 PM CDT Wed Jul 30 2025

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Mississippi River at Saverton.

* ADDITIONAL DETAILS...
  - At 6:00 AM CDT Wednesday the stage was 14.7 feet.
  - Forecast...The river is expected to rise to a crest of 15.3
    feet early Friday afternoon.



&&


                   Fld   Observed  Forecasts (7:00 am)
Location           Stg    Stage    Fri   Sat   Sun   Mon   Tue

Mississippi River
  Saverton         16.0    14.7    15.2  15.3  15.1  15.0  14.7



&&

LAT...LON 3967 9132 3974 9121 3970 9114 3953 9099
      3946 9110 3960 9122


$$

Carney

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jul 30, 6:16 AM CDT, 5 hours 34 minutes earlier. Its key messages:

  • A cold front will push through the region today bringing heat relief to areas generally north of I-70. The heatwave will end entirely by tonight.
  • The cold front will also bring a marginal threat for strong to severe thunderstorms to the region this afternoon into evening. Damaging winds and isolated flash flooding will be the primary hazards.
Area forecast discussion, Jul 30, 6:16 AM CDT, 5 hours 34 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
616 AM CDT Wed Jul 30 2025

.KEY MESSAGES...

- A cold front will push through the region today bringing heat relief
  to areas generally north of I-70. The heatwave will end
  entirely by tonight.

- The cold front will also bring a marginal threat for strong to
  severe thunderstorms to the region this afternoon into evening.
  Damaging winds and isolated flash flooding will be the primary
  hazards.

&&

.SHORT TERM...  (Through Late Thursday Afternoon)
Issued at 337 AM CDT Wed Jul 30 2025

An MCS currently traversing Iowa will sink southeast through this
morning, entering northeast Missouri and west-central Illinois
shortly after sunrise. As it passes through these areas, the MCS is
expected to lay out an outflow boundary which may act as a catalyst
for convection this afternoon depending on how strong surface
convergence is along it. Hi-res guidance varies with this, with each
model showing differing amounts of coverage if it has convective
initiation at all. The presence of thunderstorms is more certain
along a cold front that will be dipping south through the area late
this afternoon through tonight. These thunderstorms will be entering
an environment characterized by 1500-2000 J/kg of SBCAPE and 25-35
kts of 0-6 km bulk shear. These conditions will be sufficient for
thunderstorm organization, with a few strong to severe thunderstorms
expected. Damaging winds will be the primary threat in any
thunderstorms that do become severe, and heavy rain is expected in
any thunderstorms period. Bulk shear vectors nearly parallel to the
cold front and PWATs approaching 2" bring the potential for flash
flooding into question. It is possible given the potential for
training and the high rain rates. However, thunderstorms are
expected to be progressive, so they shouldn't sit over a single
location for too long. The absence of a nocturnal LLJ tonight will
also be unsupportive for continuous convective development along the
boundary, which lowers the potential for training and widespread
flash flooding impacts. I believe flash flooding will be localized
to areas that 1) experience multiple thunderstorms and/or 2) have
had an abundance of rainfall recently and are primed for flooding.
Thunderstorms will slowly diminish overnight. Redevelopment is
likely south of I-70 tomorrow as the last of the mid-level forcing
interacts with the exiting front. Severe weather is not expected.

For locations generally south of I-70, today's temperature forecast
will follow the status quo. Dangerous heat index values of up to 110
degrees are expected yet again, thankfully for the final time during
this hot stretch. To the north, the arrival of the decaying MCS this
morning and cold front later today will keep the heat dampened
compared to days past with heat index values landing in the 90s.
Tomorrow will be our first day of widespread heat relief as much
cooler air floods into the region. Locations north of I-70 are
forecast to remain in the 70s for highs, which is very close to what
their lows have been for the past week. Highs in the 80s are
forecast south of I-70 where the cooler air will not have fully
infiltrated.

Jaja

&&

.LONG TERM...  (Thursday Night through Tuesday)
Issued at 337 AM CDT Wed Jul 30 2025

The influence of surface high pressure will be the dominant force
for our sensible weather from Friday through Sunday. These days will
be dry as a result with highs in the 70s to low 80s. Morning lows
will be brisk compared to what we've become used to. Portions of
northeast Missouri will fall into the mid-50s each night, with areas
to the south ranging from the low to mid-60s for lows.

The pattern changes early next week as the surface high exits off to
the eastern US. Southerly flow will return, and temperatures will
gradually rise through the week. Aloft, a shortwave is forecast to
slide through the Mid-Mississippi Valley sometime in the early week,
bringing rain chances back into the forecast. The only similarity
among guidance concerning the shortwave is that they all show one,
so any details remain uncertain at this time.

Jaja

&&

.AVIATION...  (For the 12z TAFs through 12z Thursday Morning)
Issued at 607 AM CDT Wed Jul 30 2025

A thunderstorm complex will move into northeast MO and west-
central IL at the start of the TAF period. Gusty winds of around
30 kts and IFR conditions are expected on the front edge of the
storm, with flight conditions improving after the front line of
storms passes. This afternoon, thunderstorms will develop across
much of the area as a cold front passes. These thunderstorms will
be capable of gusty winds and IFR flight conditions as well.
Exact timing on impacts at each terminal is still uncertain and
will need to be refined with later updates, but the general
forecast is on track.

Outside of any thunderstorms, winds will remain light and
variable before slowly shifting to northerly late in the period.
Widespread low MVFR to IFR stratus will fill in behind the front
overnight and last at least through the late morning.

Jaja

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory until 7 PM CDT this evening for Boone MO-Callaway
     MO-Cole MO-Crawford MO-Gasconade MO-Iron MO-Lincoln MO-
     Madison MO-Moniteau MO-Montgomery MO-Osage MO-Reynolds MO-
     Saint Francois MO-Warren MO-Washington MO.

     Extreme Heat Warning until 7 PM CDT this evening for Franklin MO-
     Jefferson MO-Saint Charles MO-Saint Louis City MO-Saint
     Louis MO-Sainte Genevieve MO.

IL...Heat Advisory until 7 PM CDT this evening for Calhoun IL-Fayette
     IL-Greene IL-Jersey IL-Macoupin IL-Montgomery IL.

     Extreme Heat Warning until 7 PM CDT this evening for Bond IL-
     Clinton IL-Madison IL-Marion IL-Monroe IL-Randolph IL-Saint
     Clair IL-Washington IL.

&&

WFO LSX
Hazardous weather outlook, Jul 30, 3:42 AM CDT, 8 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
342 AM CDT Wed Jul 30 2025

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-310845-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
342 AM CDT Wed Jul 30 2025

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

Dangerous heat will continue today through this evening.

Thunderstorms are likely across portions of the area this morning and
again this afternoon into this evening. Some of these afternoon and
evening thunderstorms may become severe. Damaging winds and localized
flash flooding are the primary threats.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a chance of thunderstorms Thursday and Thursday night and
again on Monday and Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Jaja

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 11:50 AM CDTRiver Flood WarningLSXPike21 days
Jul 30, 12:00 PM CDTSevere Thunderstorm WarningLSXFranklin, Jefferson, Saint Louis24 min
Jul 30, 4:22 PM CDTSevere Thunderstorm WarningLSXIron, Madison, Saint Francois37 min
Jul 30, 4:39 PM CDTSevere Thunderstorm WarningLSXIron, Madison26 min
Jul 30, 5:53 PM CDTSevere Thunderstorm WarningLSXCrawford, Washington43 min

Nearby

River Flood Warnings in Illinois, 2025River Flood Warnings in Missouri, 2025Every river flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.